Lovastatin-induced acute cholestatic hepatitis has been reported. - GreenMedInfo Summary
[Lovastatin-induced acute cholestatic hepatitis].
Dtsch Med Wochenschr. 1995 Feb 24 ;120(8):252-6. PMID: 7867482
Medizinische Klinik, Klinikum Minden.
Acute cholestatic hepatitis developed in two patients, a 58-year-old man and a 54-year-old woman, who had been treated for hypercholesterolaemia with the cholesterol-synthesis inhibitor lovastatin for 3 years and 2 months, respectively. Both of them at first complained only of tiredness and loss of appetite, but then developed jaundice with colourless stool and dark urine. Alkaline phosphatase concentration rose up to maximally 1227 and 569 U/l, gamma-GT to 403 and 410 U/l, respectively. The transaminases and glutamate dehydrogenase were also elevated, while serum cholinesterase had fallen to 2346 and 2418 U/l, respectively. Histological examination of liver biopsies 6 months and 4 weeks, respectively, after onset of jaundice also suggested drug-toxic liver damage. There was no evidence for other causes. After lovastatin had been discontinued the various cholestasis parameters regressed only slowly.